What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 19, 4:59 PM CST, 5 hours 1 minute earlier.
Area forecast discussion, Jul 19, 4:59 PM CST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
559 PM CDT Wed Jul 19 2017
.UPDATE...For 00z Aviation discussion below
&&
.SHORT TERM...(This evening through Thursday)
Issued at 424 PM CDT Wed Jul 19 2017
Ongoing severe MCS will exit to the southeast quickly late this
afternoon. The forecast then becomes quite uncertain for this
evening and overnight with convective redevelopment possible
across central Minnesota. The atmosphere seems to be recovering
somewhat across South Dakota and there have been a few cells over
west central MN this afternoon. The HRRR would imply an east-west
line of storms developing between 02-03Z across central MN and
progress southeast for the rest of the evening into the early
overnight hours. This activity would contain a large hail threat,
although some damaging wind gusts are also possible. The biggest
threat will be heavy rainfall with training cells, but CAMs seem
to keep the line progressing southward which would limit flash
flooding potential.
.LONG TERM...(Thursday night through Wednesday)
Issued at 445 PM CDT Wed Jul 19 2017
For the extend, we'll see our zonal flow transition over to
northwest flow this weekend, before going back more zonal by the
middle of next week. Most concerning period looks to Thursday night
into Friday, when another round of severe weather and heavy rainfall
looks possible.
Our dry weather Thursday will be short lived as moisture quickly
returns Thursday night from Nebraska toward southwest MN. Most of
the guidance is in agreement with an elevated band of thunderstorms
working into southwest MN. This will push the warm front back into
southern MN Friday afternoon, and guidance is in good agreement on
storms firing off along this front and heading southeast toward
Chicago Friday night. Some discrepancies with how far north this,
but we followed the more southern solutions for QPF Friday, like the
GFS for Friday as what are seeing today has tracked south of even
what the southern models had. Moisture, instability, and shear
parameters all look similar to what we are seeing today, so all
modes of severe weather will be possible, but upscale growth to an
MCS looks likely, probably tracking from south central MN over
toward southern lower Michigan.
For the weekend, it is looking up weather wise, as a secondary
shortwave in the increasingly northwest low drops across northeast MN
toward the U.P. of Michigan, with the majority of activity Saturday
night into Sunday staying off to our northeast.
We'll have dry weather to start next week, but by Tuesday, moisture
will be surging back north across the Plains, with thunderstorm
chances returning Tuesday night into Wednesday as a front works into
the area.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 600 PM CDT Wed Jul 19 2017
In the wake of the showers and storms there will be a period of
benign weather, but another round of storms may develop across
central MN/WI after 03z into the overnight hours. MVFR cigs/vsbys
would be possible attendant with the storms, including patchy fog
and MVFR cigs in the wake of the precip with the warm front
stretched across the area. After daybreak Thursday clear skies
will prevail with northwest winds of 7-10 knots.
KMSP...
The next round of storms looks to develop around 03z, and persist
through around 07z. MVFR cigs/vsbys will be possible during that
time, and cigs around 1500 feet may linger through the morning
push. After 14z clear skies and northwest winds around 8 knots
prevail.
/OUTLOOK FOR KMSP/
Fri...Mainly VFR. -SHRA/TSRA likely. Winds SE 5-10 kts.
Sat...Mainly VFR. Chc MVFR in -SHRA/TSRA. Winds lgt and vrbl.
Sun...VFR. Wind NW 10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&
SHORT TERM...BORGHOFF
LONG TERM...MPG
AVIATION...LS
Hazardous weather outlook, Jul 19, 11:59 AM CST, 10 hours 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service Twin Cities/Chanhassen MN
1259 PM CDT Wed Jul 19 2017
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
201800-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1259 PM CDT Wed Jul 19 2017
This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.
.DAY ONE...This Afternoon and Tonight
There is an enhanced risk of severe weather. A complex of
thunderstorms is expected to impact southern Minnesota this
afternoon, with the potential for widespread damaging wind gusts.
Another round of storms could develop this evening across central
Minnesota and track southeast into the overnight, with mainly a
large hail threat. A couple tornadoes are possible with either
round. Very heavy rainfall is also possible, which could lead to
localized flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Thunderstorm chances return late Thursday night into Friday.
There is a slight risk of severe weather, mainly south of I-94.
Large hail, damaging winds, and heavy rainfall appear to be the
primary threats.
Thunderstorms will be possible late Saturday and Sunday, and
again from Tuesday into Wednesday. Widespread severe weather
during those time frames is not anticipated at this time.
.SPOTTER INFORMATION STATEMENT...
SKYWARN spotter activation will likely be needed this afternoon
and tonight.
Borghoff
In the hours before
Special weather statement, Jul 19, 9:20 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1020 PM CDT WED JUL 19 2017
MNZ060-062-063-069-070-200345-
Washington-Dakota-Hennepin-Ramsey-Scott-
1020 PM CDT WED JUL 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN...
NORTHWESTERN DAKOTA...NORTHEASTERN SCOTT...SOUTHERN WASHINGTON AND
SOUTHERN RAMSEY COUNTIES...
At 1020 PM CDT, a strong thunderstorm was located over South
Minneapolis, or near Minneapolis, moving east at 50 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Eagan, Woodbury, Eden Prairie,
Burnsville, Minnetonka, Edina, St. Louis Park, Maplewood and
Shakopee.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4493 9348 4503 9278 4493 9275 4491 9276
4490 9278 4482 9277 4480 9279 4476 9347
TIME...MOT...LOC 0320Z 265DEG 44KT 4491 9325
ETASpecial weather statement, Jul 19, 9:22 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1022 PM CDT WED JUL 19 2017
MNZ058-059-200345-
Meeker-Wright-
1022 PM CDT WED JUL 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WRIGHT AND
NORTHEASTERN MEEKER COUNTIES...
At 1022 PM CDT, a strong thunderstorm was located over Litchfield
Airport, or 18 miles north of Hutchinson, moving east at 45 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Litchfield, Cokato, Dassel, Forest City, Darwin, Litchfield Airport
and Smith Lake.
This includes U.S. Highway 12 between mile markers 96 and 122.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4516 9404 4498 9418 4498 9426 4512 9462
4527 9456
TIME...MOT...LOC 0322Z 287DEG 38KT 4515 9448
ETALocal storm report, Jul 19, 9:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1042 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HEAVY RAIN 3 WSW ROSEMOUNT 44.74N 93.12W
07/19/2017 M4.25 INCH DAKOTA MN PUBLIC
EVENT TOTAL SO FAR. 2.75" OF IT OCCURRED
BETWEEN 8:15 AND 10:15 P.M.
&&
LSLocal storm report, Jul 19, 9:47 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1047 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HEAVY RAIN 4 NE BURNSVILLE 44.79N 93.23W
07/19/2017 M3.18 INCH DAKOTA MN TRAINED SPOTTER
STORM TOTAL FROM 3:30 P.M. TO 10:40 P.M.
TODAY.
&&
LSLocal storm report, Jul 19, 9:55 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1055 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HEAVY RAIN 4 SSE EAGAN 44.79N 93.13W
07/19/2017 M3.15 INCH DAKOTA MN MESONET
MESONET STATION.
&&
LSLocal storm report, Jul 19, 9:58 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1058 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HEAVY RAIN 3 SE EDEN PRAIRIE 44.82N 93.40W
07/19/2017 M2.55 INCH HENNEPIN MN MESONET
MESONET STATION. 6 HOUR AMOUNT.
&&
LS